Going off of Vytorin

A message board to discuss personal experiences of Vytorin and its side effects.

Going off of Vytorin

Postby davisdesigns » Fri Sep 28, 2007 1:10 pm

I am so glad that I found this site. I have been on vytorin for about 9 months now and have been having terrible pains in my shoulder/arms and my hips along with other areas. I called my doctor about this pain and she sent me to have xrays on my arms and hips and then suggested physical therapy and never mentioned that this could be a side effect of the medicine. When I asked her about it she said that the benefits of the medicine far outweigh the side effects. She isn't the one not getting any sleep due to the muscle pain. I am going to go off of this medicine but I was reading where there is a recommended list of supplements to take. Can you tell me where that list is? Also, I was also on Metanx, is that still OK to take. I know that it is just a vitamin so I am assuming that it would be OK. Thanks for your help and what a wonderful forum!

Allison
davisdesigns
 
Posts: 1
Joined: Fri Sep 28, 2007 10:04 am

Postby Ray Holder » Fri Sep 28, 2007 2:44 pm

Hi Allison, and welcome to the company of statin victims.

Taking certain supplements is very worth while, but stopping the statin is the first essential in dealing with the pernicious side effects. Doctors are mostly unaware of the often permanent damage which statins perpetrate, and seem to think that one should put up with the problems, mainly caused by the reduction of Coenzyme Q10 in much the same proportion as cholesterol is reduced. But Q10 is one of the most vital body products, in that it is indispensible in providing an energy supply to every cell in the body, without which they die, in almost any part, and the loss of those cells reduces the function of those parts affected. Muscle pain is very common, but heart, liver, kidneys, thyroid, pancreas and nerve tissue are all possible and actual sites.

The problem is that doctors have not learned in their studies about the actual process of making the energy source material ATP, perhaps knowing about the Krebs cycle sequence, but having no idea how the mitochondria and coenzymes interact with sugar and oxygen to raise the electron energy levels required.

To come down to earth, the most essential supplement is Coenzyme Q10, taken as an oil based capsule, usually 100 or more mg, at a minimum of about 300 mg a day, in three 100mg doses at mealtimes. You may need more, in my ancient state I take 700mg a day, but my poor old heart needs it. Be careful if you are also taking blood pressure or diabetes medications, monitor your BP and sugar levels, as Q10 will probably improve them, so that the meds drop them too far. Stomach acid tablets may also cause stomach pains when they make the stomach a suitable place for yeast to grow, which Q10 then assists, not a good thing.

Muscle and nerve pain is often relieved by taking Carnitine, which has been depleted by the Q10 loss. I take L carnitine, but many take Acetyl L carnitine. If you take it , start with about 500 mg daily, first thing am, and gradually, at about 3 day intervals, build the dose up, bowel problems might occur if you raise it too quickly or too high, when a one stage reduction should put matters right, and it probably helps to spread doses over the day, bearing in mind that 2 hours should elapse from the last meal, and 30 minutes after a dose before eating again. Not always easy, but it makes the dose more effective.

These are the essentials, a homocysteine protective combination may be a good idea to keep the athersclerosis at bay, containing Folic acid, vitamins B6 and B12, and possibibly TMG, I get a Jarrow formulas one, but there are others on the market. You will find many posts on this subject. sos group owner sending many.

Hoping you find some benefit

Ray
Ray Holder
 
Posts: 405
Joined: Thu Apr 13, 2006 2:00 pm
Location: Bournemouth England


Return to Vytorin (Simvastatin and ezetimibe)

Who is online

Users browsing this forum: No registered users and 0 guests

cron